Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 14, 2001, 2:35 PM MST for Mohave County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 2:35 PM MST (21:35 UTC)
- Expired
- Jul 14, 2001, 3:30 PM MST
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 89 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 142137 SVRLAS AZC015-142230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM MST SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 330 PM MST * AT 235 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF PIPE SPRING NATIONAL MONUMENT...OR ABOUT 17 MILES SOUTH OF HILDALE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR PIPE SPRING NATIONAL MONUMENT AT 255 PM MST SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3673 11310 3654 11266 3700 11254 3694 11287 ASG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:30 AM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 14, 9:30 AM MST, 5 hours 5 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT SAT JUL 14 2001 SYNOPSIS...MORE THUNDERSTORMS ARE EXPECTED OVER NORTHWEST ARIZONA TODAY...BUT SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA WILL REMAIN DRY. LOW PRESSURE MOVING INTO NORTHERN CALIFORNIA WILL CAUSE SOUTHWEST WINDS TO INCREASE OVER THE REGION THIS AFTERNOON...AND EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. TEMPERATURES WILL DROP A FEW DEGREES...AND REMAIN AROUND FIVE DEGREES BELOW NORMAL INTO THE MIDDLE OF NEXT WEEK. DISCUSSION...SMALL COMPLEX OF STORMS THAT ERUPTED OVER NORTHWEST ARIZONA EARLY THIS MORNING IN AREA OF INCREASE DIVERGENCE ALOFT ASSOCIATED WITH JET PUNCHING INTO SOUTHERN CALIFORNIA. RADAR SHOWS THAT THE STORMS ARE MOVING OUT OF FORECAST AREA AND INTO NORTH CENTRAL ARIZONA/SOUTH CENTRAL UTAH. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...ETA CONTINUES TO INSIST INCREASING SOUTHWEST FLOW ASSOCIATED MID LATITUDE TROUGH ALONG THE WEST COAST WILL NOT SCOUR MOISTURE OUT FROM NORTHWEST ARIZONA. THUS...LEAVING THE THREAT OF A LEAST ISOLATED STORMS EACH DAY. AVN HAS BEEN THE MOST AGGRESSIVE MODEL IN SWEEPING MOISTURE OUT THE THE ENTIRE AREA. THE NGM IS SOMEWHERE IN THE MIDDLE. 12Z DATA SHOWS MONSOON MOISTURE BOUNDARY STILL LIES ACROSS MOHAVE COUNTY WITH PRECIPITABLE WATER SOUNDER INDICATING VALUES GREATER THEN ONE INCH ACROSS THE SOUTHEAST THIRD OF THE FORECAST AREA. WITH UPPER JET PROVIDING UPPER LEVEL DIVERGENCE THROUGHOUT THE DAY...EXPECT TO STORMS TO REDEVELOP THIS AFTERNOON OVER NORTHWEST ARIZONA WHERE DEEPER LOW LEVEL MOISTURE LIES. WITH INCREASED SHEAR STORMS WILL BE CHARACTERIZED MORE WITH STRONG WIND AND HAIL POTENTIAL RATHER THEN HEAVY RAIN THREAT. IN CENTRAL NEVADA...TROUGH ALONG THE CALIFORNIA COAST WILL PROVIDE SOME FORCING TO THE NORTHERN NYE COUNTY...BUT APPEARS NOT ENOUGH MOISTURE IS PRESENT TO PRODUCE MORE THEN CLOUDS. BUT WILL MONITOR AREA FOR POSSIBLE LATER UPDATES. FOR THE TIME BEING WILL ONLY UPDATE NORTHWEST ARIZONA ZONES FIRST PERIOD TO REMOVE MORNING WORDING OF STORMS. PIERCE LAS...NONE.
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.